It looks like you're using an Ad Blocker.

Please white-list or disable AboveTopSecret.com in your ad-blocking tool.

Thank you.

 

Some features of ATS will be disabled while you continue to use an ad-blocker.

 

Getting prescribed pills and the medicated 'feeling'

page: 1
6

log in

join
share:

posted on Aug, 4 2015 @ 11:22 PM
link   
Long story short - I was in the ER on Saturday for 15 cm small intestine inflammation, abnormal blood content and was released later that day. Before this, I haven't been prescribed anything about 10 years.

Im taking 2 antibiotics (ciprofloxacin and metronidazole) every 6 hours a day, an anti-nausea med (ondansetron), and codeine. The pain became manageable after the first day, and I really do not want to become dependent on painkillers, so I don't take the codeine anymore unless if pain flares up sometime in the future. The rest though just make my head spin. Sleeping for only an hour or 2, waking up and feeling like there's 10 gallons of water sloshing back and forth in your head, and trying to keep your vision and balance straight are something else.

Then again, some of the side effects of the anti-biotics were diarrhea and loss of appetite. These were supposed to only last a day after being released and were not supposed to get worse but they did. Dehydration also started to become bad. So earlier today they had me go and get some more stuff to treat the diarrhea. It's been about 5 hours since then and I've managed to eat a bowl of chicken noodle soup, a cup of applesauce, a few crackers, and a bowl of cereal. Previously, I could manage a max of 2 bowls of cereal a day.

Aside from that, I still have that disconnected/water swishing going on in my head constantly. I just hate this feeling that I'm not completely "here". It feels like the past few days have been a major blur and

Plus being inside all the time and laying down feels so cramped up. Thankfully there's still the internet and can communicate with people without passing out.




posted on Aug, 4 2015 @ 11:30 PM
link   
a reply to: buni11687

Poor thing. I hope you get better. Get some good probiotics to counteract all that the antibiotics are doing to you. Sure they are helpful but they'll also kill all the good bacteria in your gut that you will need. And sip on some coconut water (young) which helps replenish your electrolytes - not much. Just a bit as it can cause upset tummy. It's very refreshing.

Rest up. Good idea on not getting addicted. Sleep when you can. Wish I could say more.

Edit: I have read that a good bone broth (grass fed beef) is healing to the gut as well. Put them in a soup pot or slow cooker and let the bones cook up. The more gristle and cartilage, the better.
edit on 4/8/15 by ccseagull because: (no reason given)


Edit: And chamomile tea is soothing and anti-inflammatory for stomach inflammation.

Sorry - just all these things I've been reading lately are coming to me after I keep editing.
edit on 4/8/15 by ccseagull because: (no reason given)



posted on Aug, 4 2015 @ 11:33 PM
link   
a reply to: ccseagull




Get some good probiotics to counteract all that the antibiotics are doing to you.


I plan to do that really soon. I already have some yogurt in the fridge, and although it's not as good as probiotics, it's atleast something close.

(haven't ate any yet, but will once I start feeling hungry, which should be in an hour or 2)
edit on 4-8-2015 by buni11687 because: (no reason given)



posted on Aug, 4 2015 @ 11:36 PM
link   
a reply to: buni11687

Excellent! Just keep in mind that regular yogurt is high in sugars (I found out I was feeding a skin yeast infection due to the sugars while trying to build up my intestinal health).

You just got out of the hospital - you're bound to feel the way you expressed. Can you sit out on the porch, or on front step and get outside of the house even that little bit? I have to have the windows open all the time - can't stand being inside and cut off from nature.
Take care!!



posted on Aug, 4 2015 @ 11:36 PM
link   
a reply to: ccseagull

and that's another thing I kind of worry about. My good bacteria has preformed very well over the past 10 or so years, without anything really moderate to major happening, aside from what happened on Saturday. There's also a "chance" that whatever happened may be genetically related (crohns disease), so that's another thing I have to take into consideration.



posted on Aug, 4 2015 @ 11:45 PM
link   
a reply to: buni11687

Something has triggered this - and they think it could be Chron's? That's usually an auto-immune system issue.

Get that good flora going. Once you can eat properly again add more fermented foods into your diet: kefir, sauerkraut, that sort of thing. The Gaps diet is supposed to be fantastic for this sort of thing.

Rice might help your tummy for now. I might even suggest baby rice pablum - high in calories and easy to digest, easy on the stomach. But watch the sugars again. Mashed potatoes. Those bland but so comforting foods. Turkey, lamb and even egg. Bananas. Pumpkin - you can make a nice soup and add gentle spices as you can tolerate. Bananas.

I would give it a week or so and you'll feel much better. Just keep telling yourself it's one less day you have to endure this disoriented feeling. And each day will have you feeling healthier and stronger. But yeah, get your hands on some good probiotic when you are able.


Heading off to bed. I'm here if you need to talk



posted on Aug, 5 2015 @ 12:06 AM
link   
Hey hope you feel better soon. I know what you mean about the fluid swooshing as it switches sides thats the worst! Feels like you need to be able to jam a spigot in and allow it to escape the skull.



posted on Aug, 5 2015 @ 12:36 AM
link   
Hope you feel better soon, my friend. Being down and out (especially with how you've been feeling) can, and will be more tolling than necessary. Hoping the best for you and a speedy recovery!



posted on Aug, 5 2015 @ 01:03 PM
link   
Heres hoping today is better for ya.



posted on Aug, 5 2015 @ 03:17 PM
link   
Also remember that your disoriented feelings are likely coming in part from your own body's inflammatory response. If you've ever had a severe allergic reaction, it can make you feel like you've had a cold. So you probably aren't just out of sorts from the antibiotics and anti-emetic but also from your own immune response and its inflammatory products.

Once you get all that under control, I'll lay odds you start to feel more like yourself but it will take time.



posted on Aug, 5 2015 @ 06:17 PM
link   
I have had really long reactions to Anti Biotics that have lasted over 3 months with not feeling well and the diarrhea can be a problem. Make sure you stay hydrated and try to eat, they are a necessary medication but yes the side affects can be unpleasant.
As far as the Codine tabs go I hate them too, when I really need some pain relief I will break a tab in half and wait and see how it helps.

One last thing, try eating beef I and many others have found that it really helps with the diarrhea and seems to bind things up bit. You want lean beef and skip the gravy :-)

Regards, Iwinder



posted on Aug, 6 2015 @ 10:09 PM
link   
a reply to: buni11687

Have you checked with a medical person about the possibility that you are having some reaction to the meds??? Especially after more than 2-3 days.
cipro

flagyl

ondansetron


They prescribed a newer antibiotic [avelox] when I had pneumonia.
It made me sicker than the pneumonia did....it was discontinued and I was put on a different drug.

I hope you feel better soon.
Stomach pains suck.




top topics



 
6

log in

join